shaky hands?

Posted

Hey! I've posted in here for awhile and thought about going into nursing once I get my undergrad degree in psychology. I have problems with regulating blood sugar at times; I have to eat every 3-5 hours (at the most!) or I wil become very shaky, nauseated, and weak. I have two questions based on this-

1. My hands are always a little shaky. Can I do this job? Does anyone else have problems with shaky ends?

2. I have to eat on time, or at least drink some ensure or slim fast, just to keep the sugar up. Will I have time to do this?

I don't want to be a pansy, but I can't do my job well without food in my system. And I don't want to get into nursing and be a bad nurse.

Justhere, BSN, RN

Has 10 years experience. 2 Articles; 300 Posts

My hands shake also, especially if I haven't eaten, I'm tired or if I might be a little nervous. But when it comes down to when I'm giving a shot or starting an IV then it seems like my system can straighten up to be still for that moment.

When I first started in nursing we had a doctor that had Parkinson's and when he would go to put stitches in he too could get his hands to calm and they would shake a bit while he was doing it, but as soon as he would stop concentrating his hands would start to shake again.

Now for your blood sugar you might have to keep a little bit of candy in your pockets to pop in when you feel a little sugar low. And have snacks handy so when you take your quick breaks you can eat something.

lvnurs9

lvnurs9

99 Posts

I worked with an NNP in AZ who had epilepsy and had very shaky hands... she was great at IVs and everything :) You probably just have to learn how to adapt.

NICURN29

NICURN29

Specializes in NICU. Has 11 years experience. 188 Posts

I also have hand tremors, and I am doing just fine working in the NICU! I have had people mention it to me before, and I just tell them that I have had hand tremors my whole life and leave it at that. But I am able to still my hands for things like IV starts and arterial sticks and drawing up meds...it doesn't affect the way I do my job at all!

Guest
This topic is now closed to further replies.